Thunderstorm Wind, Anderson
- When
- January 2, 6:05 PM EST
- Where
- Anderson County, Marlow
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -84.233
One tree was downed on a railroad track in the Marlow vicinity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
One tree was downed on a railroad track in the Marlow vicinity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jan 2, 3:22 PM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 322 PM EST MON JAN 2 2006 .SHORT TERM (TONIGHT AND TUESDAY)...A COLD FRONT IS STILL ON TRACK TO SWEEP ACROSS THE AREA TONIGHT. AHEAD OF THE FRONT...A LINE OF THUNDERSTORMS HAS FORMED AND WILL BE MOVING THROUGH THE MRX CWA THIS EVENING. THE AREA IS WEAK TO MODERATELY UNSTABLE...AND WITH THE INCREASE IN LOW LEVEL MOISTURE AND ADDED LIFT FROM THE APPROACHING FRONT...THERE REMAINS THE POTENTIAL FOR A STRAY STORM TO BECOME QUITE STRONG OR POSSIBLY SEVERE. THIS LINE OF STORMS WILL EXIT THE AREA THIS EVENING. HOWEVER...MOISTURE AND ENERGY WILL CONTINUE TO ROTATE INTO THE AREA THROUGH THE NIGHT AND TUESDAY...CONTINUING A CHANCE OF SHOWERS. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS THE REGION THROUGH THE EXTENDED. WE WILL BE BETWEEN SYSTEM TUESDAY NIGHT AND WEDNESDAY FOR DRY CONDITIONS. A WEAK FRONTAL BOUNDARY MOVES THROUGH FOR WEDNESDAY NIGHT AND THURSDAY FOR A SLIGHT CHANCE OF RAIN WITH LIGHT SNOW POSSIBLE IN HIGHER ELEVATIONS...MAINLY NORTHERN ZONES. A SHORT WAVE COMES INTO THE SOUTHERN APPALACHIAN REGION THURSDAY NIGHT AND FRIDAY FOR ANOTHER ROUND OF PRECIP. HIGH PRESSURE BUILDS IN FOR THE WEEKEND FOR DRY CONDITIONS. ANOTHER WEAK FRONT IS PROGGED TO MOVE IN ON MONDAY FOR ANOTHER SHOT AT RAIN. KEPT CLOSE TO GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 44 55 37 61 / 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 44 52 37 58 / 50 20 10 10 OAK RIDGE, TN 44 51 37 57 / 50 20 10 10 TRI CITIES AIRPORT, TN 44 51 36 56 / 70 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EST MON JAN 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 306 AM CST MON JAN 2 2006 /406 AM EST MON JAN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ACROSS THE TENNESSEE VALLEY AND CUMBERLAND PLATEAU...AND A SLIGHT RISK IN SOUTHWEST VIRGINIA...THE TENNESSEE MOUNTAINS...AND EXTREME SOUTHWEST NORTH CAROLINA. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MISSISSIPPI VALLEY THIS MORNING AND ACROSS THE OHIO VALLEY THIS AFTERNOON. A STRENGHTENING SOUTHERLY WIND WILL PUSH A WARM FRONT ACROSS THE TENNESSEE VALLEY THIS MORNING...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE THIS MORNING...MAINLY IN SOUTHERN PORTIONS OF THE AREA FROM THE SEQUATCHIE VALLEY TO EXTREME SOUTHWEST NORTH CAROLINA. THE MAIN THREAT FROM THESE STORMS WILL BE THE POSSIBILITY OF LARGE HAIL. A SECOND PERIOD OF SEVERE WEATHER RISK IS EXPECTED TO DEVELOP LATE THIS MORNING AND THIS AFTERNOON. AN UNSEASONABLY WARM AND MOIST AIR MASS WILL MOVE INTO THE TENNESSEE RIVER VALLEY BEHIND THE WARM FRONTAL PASSAGE. A COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS AFTERNOON. DUE TO AN UNSTABLE AIR MASS AND STRONG WIND SHEAR AHEAD OF THE FRONT...THERE IS THE POSSIBILITY FOR SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THE AREA OF THE GREATEST THREAT WILL BE IN THE SOUTHERN AND WESTERN PORTIONS OF THE AREA...MAINLY WEST OF A LINE FROM LAFOLLETTE TO KNOXVILLE TO MURPHY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED TODAY. DGS
The Knoxville radar (KMRX), 76 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486427.